Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 150, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 30, 2018, 6:53 PM CDT for 5 counties in Tennessee. It was in force for 15 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2018, 6:53 PM CDT (23:53 UTC)
- Expired
- Jul 30, 2018, 7:08 PM CDT
- In force
- 15 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Clay County, TN, Jackson County, TN, Macon County, TN, Smith County, TN, Trousdale County, TN
The radar
The Nashville radar (KOHX), 66 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 6:55 PM CDT | TSTM WND DMG | 6 Sw Lafayette, TN | TREES DOWN ON BEACH HILL. TIME ESTIMATED VIA RADAR. |
| Jul 30, 6:55 PM CDT | TSTM WND DMG | 6 Sw Lafayette, TN | TREES DOWN ON BEECH HILL. TIME ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
701
WUUS54 KOHX 302353
SVROHX
TNC027-087-111-159-169-310045-
/O.NEW.KOHX.SV.W.0150.180730T2353Z-180731T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
653 PM CDT MON JUL 30 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
North central Smith County in Middle Tennessee...
Northwestern Jackson County in Middle Tennessee...
Northwestern Clay County in Middle Tennessee...
Macon County in Middle Tennessee...
East central Trousdale County in Middle Tennessee...
* Until 745 PM CDT.
* At 653 PM CDT, a severe thunderstorm was located near Lafayette,
moving east at 15 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Lafayette, Red Boiling Springs and Pleasant Shade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3662 8589 3662 8577 3641 8569 3636 8611
3653 8618 3663 8591
TIME...MOT...LOC 2353Z 253DEG 14KT 3647 8606
HAIL...1.00IN
WIND...70MPH
$$
Rose1 follow-up statement
568
WWUS54 KOHX 310008
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
708 PM CDT MON JUL 30 2018
TNC027-087-111-159-169-310018-
/O.CAN.KOHX.SV.W.0150.000000T0000Z-180731T0045Z/
Smith TN-Jackson TN-Clay TN-Macon TN-Trousdale TN-
708 PM CDT MON JUL 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SMITH...
NORTHWESTERN JACKSON...NORTHWESTERN CLAY...MACON AND EAST CENTRAL
TROUSDALE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3662 8589 3662 8577 3641 8569 3636 8611
3653 8618 3663 8591
TIME...MOT...LOC 0005Z 253DEG 14KT 3649 8599
$$
RoseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 5:54 PM CDT, 59 minutes earlier.
Area forecast discussion, Jul 30, 5:54 PM CDT, 59 minutes before
Area Forecast Discussion National Weather Service Nashville TN 554 PM CDT Mon Jul 30 2018 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Scattered showers and thunderstorms had developed over Middle Tennessee this afternoon. Temperatures were in the 80s to lower 90s with typical summer time humidity. You can expect scattered showers and thunderstorms to continue into the evening with warm and humid conditions. A couple of strong thunderstorms with gusty winds cannot be ruled out, but nothing unusual for summer evening thunderstorms. At 19Z, a weak surface low pressure system was located between Nashville and Jackson, Tn. An upper level trough was located over the Upper Midwest, moving southeastward. The surface low will deepen slightly across Middle Tennessee overnight, while a couple of disturbances rotate around the base of the upper level low. These features will keep the chance for showers and thunderstorms going through the night. The greatest coverage will be west of I-65 in the evening, then moving east of I-65 and across the Plateau by daybreak. The threat for severe wx and flooding will be low overnight. Average rainfall amounts will be lower than previous forecasts, with less than one quarter inch. This means some folks may get downpours of more than one half inch, while some other folks miss out on the rain. Lows are expected to dip into the upper 60s to around 70. On Tuesday, the surface low will lift northeastward, but a nearly stationary surface boundary will linger across the Mid State. The upper level low will stall over the Ms Valley. This setup will focus the greatest chances for showers and thunderstorms over the eastern half of our area Tuesday through Tuesday night. The Plateau could have 1 inch of rainfall with locally heavier amounts. Highs on Tuesday will be limited to the 70s to around 80 on the Plateau, but there will be enough breaks in the cloud cover farther west for highs to reach the mid 80s. A couple of strong thunderstorms could occur across the Mid State Tuesday afternoon and evening, but that will depend greatly on breaks in the cloud cover, heating, and resultant destabilization. If any strong storms develop, localized gusty winds will be the main concern. Looking ahead, Mid Tn will keep a typical early August air mass in place through the rest of the week. The lingering upper trough along the Ms Valley will help produce scattered thunderstorms each day. The greatest coverage of showers and thunderstorms will be east of I-65, and especially over the Plateau near a persistent axis of deep moisture. Lows in the upper 60s and highs in the mid to upper 80s will be common. The upper trough will finally fill in by the weekend. This will allow temps to creep upward a few degrees, with highs in the upper 80s to lower 90s. Muggy conditions will mean at least small chances for thunderstorms each afternoon and evening through the weekend. && .AVIATION... 00Z TAF DISCUSSION. BNA/MQY/CKV/CSV...Scattered convection continues to track across Middle Tennessee as we head into the evening, and it is possible the terminals at BNA & MQY will be affected through maybe 01Z. Afterwards, look for another line of cells to affect the mid state overnight, although the HRRR suggests this activity will dissipate before reaching the Cumberland Plateau. Expect low ceilings & some fog toward morning as a surface low moves across the region. Conditions will likely improve by late morning. However, another round of storms is possible during the afternoon on Tuesday. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......13 AVIATION........08
Hazardous weather outlook, Jul 30, 11:41 AM CDT, 7 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 1141 AM CDT Mon Jul 30 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-311645- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1141 AM CDT Mon Jul 30 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 13
In the hours before
Special weather statement, Jul 30, 4:25 PM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Nashville TN
425 PM CDT MON JUL 30 2018
TNZ007-008-026-027-302200-
Robertson TN-Davidson TN-Cheatham TN-Sumner TN-
425 PM CDT MON JUL 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAVIDSON...WESTERN
SUMNER...NORTHEASTERN CHEATHAM AND ROBERTSON COUNTIES UNTIL 500 PM
CDT...
At 425 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ashland City, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Gallatin, Springfield, Ashland City, Hendersonville, Goodlettsville,
White House, Millersville, Greenbrier, Coopertown, Ridgetop, Cross
Plains, Joelton, Pleasant View, Orlinda, Adams, Cedar Hill, Whites
Creek and Beaman Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3661 8661 3630 8651 3630 8654 3632 8654
3632 8655 3631 8656 3629 8656 3623 8703
3660 8712
TIME...MOT...LOC 2125Z 266DEG 26KT 3636 8706
MacDonaldSpecial weather statement, Jul 30, 5:10 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Nashville TN
510 PM CDT MON JUL 30 2018
TNZ007-008-302245-
Robertson TN-Sumner TN-
510 PM CDT MON JUL 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SUMNER AND SOUTHEASTERN
ROBERTSON COUNTIES UNTIL 545 PM CDT...
At 509 PM CDT, Doppler radar was tracking a strong thunderstorm over
White House, or 10 miles southeast of Springfield, moving east at 20
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Gallatin, Hendersonville, Goodlettsville, White House, Millersville,
Ridgetop, Cross Plains, Portland and Cottontown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3635 8640 3632 8669 3632 8670 3633 8670
3635 8672 3638 8673 3640 8675 3640 8676
3639 8677 3640 8677 3652 8679 3659 8651
TIME...MOT...LOC 2209Z 264DEG 18KT 3644 8671
MacDonaldSpecial weather statement, Jul 30, 6:30 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Nashville TN
630 PM CDT MON JUL 30 2018
TNZ008>010-029>031-310015-
Trousdale TN-Sumner TN-Clay TN-Jackson TN-Macon TN-Smith TN-
630 PM CDT MON JUL 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SMITH...NORTHWESTERN
JACKSON...EAST CENTRAL SUMNER...NORTHWESTERN CLAY...MACON AND
TROUSDALE COUNTIES UNTIL 715 PM CDT...
At 630 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hartsville, moving northeast at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Lafayette, Hartsville, Westmoreland, Red Boiling Springs, Bugtussle,
Dixon Springs and Boles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3662 8562 3650 8562 3631 8615 3633 8617
3632 8619 3634 8622 3653 8633 3663 8604
TIME...MOT...LOC 2330Z 247DEG 35KT 3645 8617
MacDonaldThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 4:25 PM CDT | Special Weather Statement | OHX | Robertson | 35 min |
| Jul 30, 5:10 PM CDT | Special Weather Statement | OHX | Sumner | 35 min |
| Jul 30, 6:30 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.